Jordanmk1991
  • 5 replies
  • 662 views
  • 5 followings
Jordanmk1991, March 23,  2020  10:33pm EST

New and welcome advice

I am a 28 year old woman. I have had blood pressure issues for about ten years now, always easily controlled with one medication. I went a while without seeing my doctor or taking any meds. I know, bad. I went back to the doctor a few months ago to find that my blood pressure was high. Shocker, right? It was around 170/110. I'm now currently on losartan potassium, metoprolol, hydroclorothiazide, spironilactone, and amlodipine besylate. And my latest reading was 144/100. I don't understand this, and I don't know what to do from here. Could I be on too many meds? Is there another underlying cause for this? And if so, what?

5 Replies
  • MG7279
    MG7279, March 23,  2020  10:45pm EST

    I like you would take my meds occasionally as I thought I could handle it in a so called natural way. However since I felt fine I brushed my condition aside, that is until years later when I started to feel out of sorts. 

    Since that time, I've taken my blood pressure seriously by taking my meds as I should and also seriously paying attention to the food I eat, managing my weight and stress and exercising.

    Those alone had brought my blood pressure down. While medications do help, you're better off addressing health as a whole through food, exercise and rest.

    I would also suggest that you get your blood lipid levels checked as well as your A1C to see if you are diabetic or pre-diabetic

    You're young and can have a better outcome so as long as you address these issues now and take it with seriousness for the rest of your life 

  • edwinpineda
    edwinpineda, March 24,  2020  10:05am EST

    follow the advice of your doctor.  also as what MG7279 .  healthy life style including eating fruits and vegetables and exercise can help make your readings lower.

     

  • AHAASAKatie
    AHAASAKatie, March 25,  2020  9:30am EST

    Good morning, I can share the patient education information we have on High Blood Pressure as well. Have you talked to your doctor about what the next steps could be? You did not really say much about lifestyle, but that could be the next issue to address. We have a complete section on healthy living that could be of use to you as well. 

    Please know that we are always here to listen and support you. 

    Best Katie

  • Bonni68
    Bonni68, March 27,  2020  7:32pm EST

    Thank you all so much for the excellent advice.  When I saw the doctor last week, she did A1C blood work which came back prediabetic.  The thyroid and kidney test were normal.  Since the visit, the palpitations continue and I have had some chest pains but my BP has been pretty good overall.  Only twice has it been no higher than 123/81.  It's nice to have a portal to talk to your doctor about what's going on, which I have been doing since the visit.  Speaking of other health factors that play a role in a healthy heart, I have to admid that since I retired 2 years ago, I'm not as active, I was on the dash diet but switched over to the Keto diet.  I lost significant weight on the Keto but fell into that bad pattern of not staying on target.  So I gained 10 lbs back.  I know if I do as you ladies recommend, I can reverse this whole senario.  So I have been taking my medications as directed, which is at night now, and it did make a difference.  I have increased by exercises but not to the extent I should.  That is the area I need to work on - lack of motivation is all it is.  I feel bad about it because I've always been pretty athletic throught my life time.  I've basically have allowed my husbands sedindary lifestyle afffect me.  It's not him but me whose to blame.  My doctor called today to say they are looking at monitoring my heart to see what's going on.  That's next steps.  You see, left ventrical hypertropy runs on my mothers side.  My grandmother and mother passed from heart complications.  MG7279 - your spirit of concern hits home.  Thank you!!  I'm now just waiting to hear back from my doctor about the monitor.

  • Arodriguez41
    Arodriguez41, April 2,  2020  12:49am EST

    I think sometimes it takes a bit for your body to get use to the medicine and start working accordingly. Also be careful what you're eating. If anything check with your doctor. Hope all is well

dark overlay when lightbox active
dark overlay when lightbox active
dark overlay when lightbox active